Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

I've stopped taking my medications- Bipolar.

(9 Posts)
BrokenPersona Wed 19-Apr-17 17:33:19

I've stupidly for whatever reason stopped taking my medications. I'm usually on 500mg quetiapine and 1000mg depakote each night. I've probably not taken these for a week now. I'm clearly having a relapse again and want to get myself back on them. My CPN isn't aware I've stopped taking my meds and I don't plan on telling her. My psychiatrist is also away till mid may.

Can I just retake them as the usual dosage? I don't want to speak to crisis team as don't want to divulge my personal information.

Wolfiefan Wed 19-Apr-17 17:35:25

You need to seek proper medical advice. I'm sorry but few people here would be qualified to advise you. Please speak to a medical professional.

littleoldladywho Wed 19-Apr-17 17:38:03

My friend did a similar thing a few weeks ago and has had a VERY hard time readjusting to her meds. Get health support and don't try to do it in your own. It's going to take a while before she stabilizes again.

littleoldladywho Wed 19-Apr-17 17:40:02

Your team will need to know that you decided to stop taking them in order to provide the best level of care. It's important that they can talk you through what led to this decision, and whether you need any of your meds tweaking as a result. By hiding it from them, you are preventing yourself from accessing the support you need.

BrokenPersona Wed 19-Apr-17 17:49:29

I just don't want things messed up again.

PurpleDaisies Wed 19-Apr-17 17:52:29

Definitely seek medical advice. It's brilliant you realised you needed to restart your meds. Your crisis team are there to help you and will just be happy you've called them now rather than letting it go longer.

littleoldladywho Wed 19-Apr-17 17:57:30

Call the crisis team honey. They can advise you on how to restart safely, and arrange for follow up to ensure your safety while you do it. Please do.

BrokenPersona Thu 20-Apr-17 05:59:14

I phoned them. They said they'd send an email to my CPN.. who's not in until next week.

I'm working a 13.5 hour shift today, work keeps me grounded.

I guess I'll sit back and wait.

KeemaNaan Thu 20-Apr-17 09:42:08

Coming off that amount cold turkey is going to give you lots of withdrawal effects, so part of how you are feeling is going to be down to that. mental health daily gives good information in withdrawal.

You can titrate quickly back onto the quetiapine take 50 the first night, then 100, then 200, then 400 and back onto the full 500.

Depakote, start back at 250 twice a day, then increase by 50 the first day, then by 100 a day will you're back on your normal dose.

You can titrate quickly as it's only been a week so a week should be enough to get back to where you were, so best to get started rather than leave it any longer. You still need to speak to your CPN though about it, if only to get to the bottom of why you stopped. Talking from experience!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now